Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 67, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 19, 1997, 7:57 PM EDT for Highlands County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 1997, 7:57 PM EDT (23:57 UTC)
- Expired
- Jun 19, 1997, 8:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
County Highlands County, FL
The radar
The Melbourne radar (KMLB), 109 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 12.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1911 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
199 WUUS1 KTBW 192358 RRA SVRTBW FLC055-200045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 757 PM EDT THU JUN 19 1997 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 845 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...EASTERN HIGHLANDS COUNTY AT 750PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHEAST OF SEBRING...ALONG U.S. 98 ABOUT 5 MILES SOUTHEAST OF LORIDA. MOVEMENT WAS TO THE SOUTHEAST AT 10 TO 15 MPH. RADAR INDICATED HAIL IS LIKELY WITH THIS STORM. BY DEFINITION...SEVERE THUNDERSTORMS HAVE WINDS OF 58 MPH OR GREATER AND/OR DIME SIZE HAIL OR LARGER. MOBILE HOMES ARE NOT SAFE IF THIS STORM APPROACHES YOUR AREA...GO TO A REINFORCED BUILDING AND STAY THERE UNTIL THE STORM PASSES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 8:27 PM EDT, 23 hours 30 minutes earlier.
Area forecast discussion, Jun 18, 8:27 PM EDT, 23 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 826 PM EDT WED JUN 18 1997 SURFACE RIDGE AXIS TO REMAIN EAST/WEST ACROSS SOUTH FLORIDA THROUGH THE PERIOD WITH THE FA REMAINING IN A WEST TO SOUTHWEST FLOW. THIS WILL KEEP THE BULK OF THE THUNDERSTORM ACTIVITY OVER THE INTERIOR AND EAST COAST OF THE PENINSULA EACH AFTERNOON. WITH GULF TEMPERATURES WELL INTO THE 80S...OVERNIGHT TEMPERATURES NEAR THE COAST WILL BE HARD PRESSED TO GET BELOW 80 TONIGHT AND THURSDAY NIGHT. SUGGESTIONS...STILL BELIEVE POPS OVER THE INTERIOR SHOULD BE MORE THAN 10 PERCENT HIGHER THAN THAT OVER THE COASTAL ZONES EACH AFTERNOON UNDER A WESTERLY FLOW REGIME. ALSO DAILY MAX TEMPS WILL LIKELY BE AROUND 90 FOR THE COASTAL ZONES AND SUMTER COUNTY...WITH LOW TO MID 90S OVER THE INTERIOR ZONES AND LEE COUNTY OGLESBY
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.